Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Problems getting worse please help!!!

AnonymousUserAAnonymousUser Posts: 49,670
edited 06/11/2012 - 8:39 AM in Neck Pain: Cervical
Hello all,
I am new to this, but I need to reach out to find some help. I the back of my head a year ago. There was an MRI taken at that time that showed 3 bulging discs in my cervical spine. My symptoms at that time included: neck pain, shoulder pain, and pain, with numbness and tingling, down my right arm along the biscep and into my thumb area. The first approach was physical therapy. About 2 weeks into PT I began having pain down both arms and down the back side into my pinky. The next approach was a steriod shot, not sure exactly which type. The same day after the shot, I could barely move. I was in extreme pain. As the pain at the injection site began to lessen, a few days later, I got an intense headache that put me in tears. This injection was performed back in August, I believe, and no form of treatment has been performed since.

My biggest area of concern has been the weakness in my legs. This started about September. After walking for about 15-30 min. my legs get weak. I have to concentrate to move them and they cramp so badly that I cant sleep.

I am going in to recieve some nurve root blocking shots this week, but no one seems to be taking the weakness in my legs seriously. What do you think???

P.S. This is a worker's comp case, which seems to be alot of the delay in any sort of treatment.

Thanks for listening



  • Ashley,

    Weakness in the legs is not uncommon with cervical problems. The headache is almost daily for me know (going on day #4 with this last one).

    I have started getting more leg weakness recently.

    What kind of doctor is in charge of your case? It sounds like you are working with a Pain Manager. Is that right? It may be time to move to a diffent doctor- like a NS or OS.

    I would ask for a new MRI- the last one is a year old right?

    Hang in there- hugs,

  • Welcome to Spine-Health.

    I agree with Julie - it's time to find a surgeon. Preferrably, find a fellowship-trained spine surgeon, either ortho or neuro, but one that only works on spines.

    With the symptoms you're having, it sounds like there's something pressing on the nerves so you need to find someone to make a true diagnosis and offer proper treatment. I've had the symptoms you are experiencing and I know it's scary and difficult to deal with. Don't risk permanent nerve damage by waiting, find a spine surgeon to help you. By the way, just because you see a surgeon doesn't mean that surgery is automatic. Spine surgeons also try and treat spine problems with conservative treatment when possible.

    Take care and keep us posted.
  • dilaurodilauro ConnecticutPosts: 9,877

    For a Spine-Health Site introduction, Click on :

    Welcome To Spine-Health

    If you have any questions, feel free to contact (PM) any one of the Moderators here Priestess , Jeauxbert, Bruce , Paulgla, DiLauro
    In addition, you can always contact any one of the members of the Authority team haglandc , tamtam , Neck of Steel , Cath111

    The Spine-Health Web site offers so much more than these Member Forums.
    Check the various tabs at the top of the Spine-Health page and you will find so much that is offered here.

    Please remember that all information you receive from members on this forum is NOT
    formal medical advise. You should always consult with your doctors.

    To get back to the Forums, you can always click on Forum Home

    Please feel free to contact me at rdilauro@gmail.com or send me a message

    Like Cathie said, its time to get a spinal specialist involved. When the weakness in the legs start with or without radiating pain, you need to be concerned about the disc pressing on a nerve root. That needs to be view by a doctor that knows what they are talking about. You may need new and more diagnostic tests to fully identify what your problem is. Then hopefully, they can come up with an action plan. The conservative method at first is always the best course, but if your doctors are telling you because of any nerve problems, you always go with what your doctor is saying.

    I dont have experience with Workmen Comp cases, but I have seen that at times it makes it very difficult to see specific doctors and when you need to see them.

    When your last MRI should cervical discs involved, I would just assume the problems would be in your hands/arms/face/head. Its not all that often when you hear about cervical problems causing leg problems. But that is not to say it cant. I would just want to know based on new diagnostic tests what is currently going on and what your action plan should be
    Ron DiLauro Spine-Health System Administrator
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
Sign In or Register to comment.